MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Report source - (b)(6).Customer has indicated that the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that an articular surface would not seat with the tibial tray during surgery.The surgeon used another articular surface to complete the surgery.There is no additional information available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned device identified that the dovetail feature was compressed.The device also exhibits damages on the device.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Damage to the dovetail feature can occur if the articular surface is not correctly placed and oriented before pushing it into the tibial plate using the inserter instrument.Detailed instructions for inserting the articular surface are provided in the instrumentation surgical technique and the surgical tip: articular surface inserter proper technique & use guidance document.The dovetail compression identified during the evaluation of the returned product indicates that the articular surface was not properly aligned being pushed in with the inserter.Therefore, the root cause of the reported issue can be attributed to user error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up is being submitted to relay additional information.D11- medical product: femoral component option size e left, item# 00599601551, lot# 64518068.Stemmed tibial component precoat size 3, item# 00598003701, lot# 64597690.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE SIZE EF 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10407564
Report Number0001822565-2020-02918
Device Sequence Number11543324
Product Code JWH
UDI-Device Identifier00889024211889
UDI-Public(01)00889024211889
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596403210
Device Lot Number64584158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer10/07/2020
10/13/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date10/09/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient Age52 YR
Patient Weight50